Update!

So after having my MRI rescheduled, I finally had it on Thursday.  Friday morning I received the call from my doctor. All clear. Whew. Wait though! I still have my headaches. Why? Why must I be tortured by these?  They asked me about the systems I still have, and the pain level.

It hurts this bad!

It hurts this bad!

“Well I’ve been around a 7 most times. Then I have these moments of burning and then icy numbness. It’s on one side mainly around my temple, then it travels to the back, but every once in a while, it travels to the other side.”

“So you’re not feeling any better?”

Did they not just get what I said?

“No, I’m not feeling better. It’s been worse since you gave me the steroids.”

“So I think we need to try something new …(you think?)…let’s try a neurologist, I now think you have what’s called trigeminal neuralgia …(uh um yeah what she said)… so you’re going to have to get some tests done from a neurologist, but in the mean time, let’s try you on a new medication.  It helps with migraines and seizures…(Seizures!?)… and it also helps trigeminal neuralgia. ”

“Are there side effects?”

“Well yes. I wanted to talk to you about them. You can have blurry vision, drowsiness, and rashes.”

Ok that’s not too bad.

Then I picked up the medication.  I was pulled aside. Big green sticker on my package to say I needed counseling.  Ok, this is new. The pharmacist comes over to tell me that my depression medication and this new one could have a bad interaction. Hmm. It can intensify the effects I am already getting from Prozac. Then when I get home, I’m reading the extra sheet they printed out and gave me.

gasp

Ok, now I don’t want to take this medication.

This medication can cause rare and serious skin conditions that can lead to death.
This medication can cause rare and serious blood problems that can lead to death.
This medication can cause suicidal thoughts. (Again DEATH! )

Are they trying to kill me? Are they trying to say something?

Hmm.

carbamazepine

I’m suppose to take 200mg of this stuff a day, thankfully, the doctor told me I can take just one of those nasty chewable tablets a day if I want. Um, Yeah! I don’t need to increase the issues I’m taking anti depressants for. I don’t need to increase my depression, anxiety, insomnia, irritability, panic attacks, and the like. So I’m taking one a day, well night, about 2 hours before bed. Why? Because the first one I took last night knocked me out forever (though about the first good night sleep I’ve had in a while) and left me a bit tired and groggy all day.

Time to get use to a new medication. Time to be sleepy for awhile. Time to make an appointment with another doctor.

Advertisements

20 thoughts on “Update!

  1. Well, it’s good news that the MRI didn’t find anything. Those can be scary results to wait for. As far as the new meds, they have to say all that scary stuff, but odds are very good that nothing will happen. Still, it’s odd that the doc would have prescribed something that interferes with your current meds. Anyway, if you even start to feel even a hint of a problem, call your doc.

    • Don’t worry lovie, I will. I am taking half the amount, and watching for signs. It’s not the first time they’ve done this to me. I monitor super close my medications. I just want to feel better. Glad to know I don’t have a super tumor growing in my head, but all sad panda not knowing what’s going on.

  2. I reallyreallyreally don’t want to be annoying so, of course, feel free to discard all of this. I can only relay my experiences.
    I have had Trigeminal migraines for 33 years. My first one was in 3rd grade. NONE of the conventional migraine medications have helped. Ever. Omeg, midrin, Naproxen, blah, blah..the only thing that gets rid of them is fiorinal/fioricet w/codeine. And nowadays doctors would rather destroy your emotional equibrium then prescribe controlled substances. I’m so sorry sweetie. Be an advocate for yourself and if you have questions I’m here. Hugs from afar..

    • I am so sorry you have been going through this too. It’s horrible! I just hope they figure it out and decide what to do. I just want one day without pain because it is making me go crazy. Ok, crazier than I already am. But still… A day here or there without pain would be nice.

      Hugs lovie and thanks.

  3. Well, not brilliant news, but at least they’ve ruled a number of possible causes if the MRI is clear, and also taken you off a medication that doesn’t work.

    I seem to recollect a comedy sketch or similar where someone’s reading a list of side-effects or something and the answer from the doctor each time is “well, we can give you something for that” and then the patient says “it also says ‘DEATH’ here” and the doctor is like “ah, sorry, we can’t cure that one yet”. I have a feeling it’s a Monty Python sketch if it exists (it might just be my imagination, but I can totally envision John Cleese doing the role of the patient).

  4. My brother and I used to joke about side effects of medication whenever we hear them on TV. I refuse to take any – not even Advil or Tylenol, or even stuff when I have terrible cramps.

    Side effect being death? Oh really. Sure yes, give me more! I may not have headaches but I’m not alive either. It’s flippin ridiculous. I’m so sorry to hear you are going through this and the doctors and medication are causing more issues than resolving them. I hope you find a better doctor soon. *big hugs*

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s